Alert archive / Mississippi / Lake Wind Advisories in 2008

Lake Wind Advisory 21, NWS Jackson, MS

March 31, 200811 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this lake wind advisory at Mar 31, 2008, 4:51 AM CDT for 11 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Mar 31, 2008, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 4:51 AM CDT (09:51 UTC)
In effect from
Mar 31, 2008, 10:00 AM CDT
Expired
Mar 31, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Jackson, MS
All 22 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 310951
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
451 AM CDT MON MAR 31 2008

...LAKE WIND ADVISORY ISSUED FOR MISSISSIPPI RIVER DELTA AREA FROM 
10 AM THIS MORNING TO 7 PM CDT THIS EVENING...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059-060-311800-
/O.NEW.KJAN.LW.Y.0021.080331T1500Z-080401T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ
451 AM CDT MON MAR 31 2008

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTHERLY WIND WILL INCREASE BY LATE MORNING OVER SECTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI. SURFACE
PRESSURE WILL INCREASE AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE
SOUTHERN PLAINS. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE
EXPECTED WITH OCCASIONAL GUSTS TO 30 MPH. THE ADVISORY AREA IS
GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO VICKSBURG TO
NATCHEZ.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
03
2 follow-up statements
000 
WWUS74 KJAN 311646
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1146 AM CDT MON MAR 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FOR THE MISSISSIPPI RIVER
DELTA AREA UNTIL 7 PM CDT THIS EVENING...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059-060-010000-
/O.CON.KJAN.LW.Y.0021.000000T0000Z-080401T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ
1146 AM CDT MON MAR 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY FOR THE MISSISSIPPI RIVER DELTA AREA CONTINUES
IN EFFECT UNTIL 7 PM CDT THIS EVENING.

SOUTHERLY WINDS HAVE INCREASED OVER PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THIS MORNING.
SURFACE PRESSURE WILL CONTINUE TO INCREASE AS A LOW PRESSURE SYSTEM
STRENGTHENS OVER THE SOUTHERN PLAINS. SUSTAINED WIND SPEEDS FROM 15 TO
25 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 30 MPH THIS AFTERNOON. THE
ADVISORY AREA IS GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO
VICKSBURG TO NATCHEZ.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

22
000 
WWUS74 KJAN 010016
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT MON MAR 31 2008


ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059-060-010130-
/O.EXP.KJAN.LW.Y.0021.000000T0000Z-080401T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ
716 PM CDT MON MAR 31 2008

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. THE GUSTS HAVE
DIMINISHED AND SUSTAINED WIND SPEEDS HAVE FALLEN BELOW 20 MPH. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Mar 30, 8:00 PM CDT, 8 hours 51 minutes earlier.

Area forecast discussion, Mar 30, 8:00 PM CDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT SUN MAR 30 2008

.DISCUSSION...COMPLEX WEATHER SETUP THIS PAST AFTERNOON INTO THIS
EVENING AS LARGE CONVECTIVE COMPLEX OVER E TX AND MOST OF LA HAS
PROVEN TO BE NOT AN EASY FEATURE TO PREDICT ITS IMPACT ON THE
WEATHER ACROSS OUR CWA. MULTIPLE MCVS HAVE COME OUT OF THIS COMPLEX
OVER THE PAST 4-8 HRS AND HAS HELPED TO PARK AREAS OF CONVECTION OR
JUST PLAIN LIGHT RAIN. THIS LARGE COMPLEX WAS ANCHORED IN A STRONGLY
DIVERGENT AREA OF THE THE UPPER JET WITH STRONG THETA E ADV IN THE
LOW LEVEL CONTINUING TO FEED IT. THE PROBLEM FOR US GETTING PRECIP
WAS THE FACT THAT THE UPPER SUPPORT AND LOW LEVEL MOISTURE FEED WAS
NOT MOVING OUR WAY. THE MID/UPPER LEVEL RIDING WAS ONLY ALLOWING
LIGHT DEBRIS TYPE PRECIP TO TRY AND MAKE IT OUR WAY BUT FOR THE MOST
PART...STRUGGLE TO MAKE IT TO OR JUST EAST OF THE MS RIVER.
HOWEVER...A FAIRLY LARGE MCV IS NOW EJECTING E OUT OF CENTRAL LA AND
SHOULD PROVE TO BRING THE BETTER SHIELD OF RAIN INTO THE W-CENTRAL
AND SW CWA. N-CENTRAL AND NE SECTIONS ARE SEEING THE EFFECTS OF A
MCV MOVING THROUGH THE MEM AREA WITH A TAIL OF STRONGER ASCENT
MAKING THE MOST OF THE MOISTURE STUCK CLOSE TO THE OLD FRONTAL
BOUNDARY. THE TRICK FOR THE REST OF THE NIGHT WILL BE TO DETERMINE
IF THAT MCV HEADING INTO MY SW CWA WILL BE ABLE TO HOLD ONTO PRECIP
AND JUST WHAT LOCATIONS WILL THAT PRECIP MEASURE. CLOUD TOPS ARE
WARMING SUGGESTING A DOWN TREND...BUT THE RAIN SHIELD MAY HOLD
TOGETHER THROUGH 10-11 PM TO BRING SOME LIGHT RAIN TO THE SW AREAS.

EARLIER...I ADJ POPS ACROSS THE W-CENTRAL AND SW TO ACCOUNT FOR THIS
AND THOSE LOOK OK FOR NOW. THE NW SECTIONS SEEM TO BE THE LOCATION
THAT WOULD MISS OUT ON AND ADDITIONAL DEVELOPMENT AND I WILL LIKELY
LOWER POPS THERE TO MATCH LATEST RADAR TRENDS. I ALSO TONED DOWN THE
THUNDER WORDING QUITE A BIT. I FOCUSED SCT TSRA FOR THAT AXIS FROM
TVR TO GWO TO GTR WITH JUST ISO TSRA FOR THE REST OF THE AREA.

OTHER FORECAST ELEMENTS LOOK OK AND I MAY HAVE TO ADJ HOURLY TEMPS.
AREA WILL REMAIN CLOUDY AS CONVECTIVE DEBRIS WILL SPREAD OVERHEAD
FOR MUCH OF THE NIGHT.

&&

.AVIATION...FOR THE MOST PART...VFR CONDITIONS LOOK TO PREVAIL FOR A
GOOD CHUNK OF THE NIGHT AS CEILINGS ARE WELL ABOVE 5KFT. GTR WILL
HAVE TO DEAL WITH SOME CONVECTION FOR SOME OF THE EVENING AS WELL AS
GWO. HOWEVER...ACTIVITY LOOKS TO REMAIN E OF GWO. CEILINGS MAY
BECOME AN ISSUE ACROSS E MS AS MVFR STRATUS PUSHES IN FROM AL. ALL
RESTRICTIONS LOOK TO IMPROVE BY 15-17Z WITH WINDS BECOMING A CONCERN
FOR THE AFTERNOON. AREAS ACROSS THE NW WILL LIKELY SEE THE STRONGEST
WINDS. LOOK FOR S WINDS 12-18KTS WITH SOME HIGHER GUSTS AS DEEPER
MIXING OCCURS BY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  80  62  74 /  49  13  65  57
MERIDIAN      57  77  61  74 /  27  14  53  69
VICKSBURG     61  82  64  76 /  67  13  71  47
HATTIESBURG   59  79  62  76 /  20   7  38  61
NATCHEZ       62  81  65  77 /  65  11  63  45
GREENVILLE    61  78  63  73 /  79  25  82  47
GREENWOOD     60  77  63  71 /  84  25  77  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Mar 30, 9:12 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CDT SUN MAR 30 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
312045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
912 PM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

WITH A GOOD BIT OF INSTABILITY IN PLACE OVER THE AREA
TUESDAY...COUPLED WITH DAYTIME HEATING...DECENT LAPSE RATES...AND A
COLD FRONT MOVING SOUTHEAST ACROSS THE AREA...A FEW STRONG...TO
POTENTIALLY SEVERE STORMS...WILL BE POSSIBLE OVER PORTIONS OF THE
OUTLOOK AREA. HAIL WILL BE THE PRIMARY CONCERN WITH THESE
STORMS...AND CURRENTLY LOOK TO BE MORE SUSCEPTIBLE OVER AREAS ALONG
AND EAST OF THE NATCHEZ TRACE PARKWAY TUESDAY AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

Nearby

Lake Wind Advisories in Mississippi, 2008Lake Wind Advisories in Louisiana, 2008Lake Wind Advisories in Arkansas, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.